VANCOUVER (NEWS 1130) — With more people getting immunized some people are reporting side effects like nausea, soreness in their arm, and fatigue.
But one expert says you don’t need to worry since these are completely normal reactions that will wear off in a few days following your vaccination.
Dr. Brian Conway is the Medical Director of the Vancouver Infectious Diseases Centre. He says some people will feel side effects in the days following their vaccination which is expected and isn’t too different from what you could expect after getting a flu shot.
“Please get the vaccine as quickly as you can and be part of the solution,” Conway says. “You may feel a little unwell for a day or so, you may have some pain in the area of the injection and this is really going to go away pretty quickly.”
He says the side effects aren't different from getting a flu shot. Dr. Conway says if you want to minimize effects you can take Tylenol before and after your vaccine. He also adds employers should be working with employees to give them time off following their shots @NEWS1130
— Tarnjit Kaur Parmar (@Tarnjitkparmar) April 25, 2021
He says for those who are worried about side effects, there are some steps you can take to minimize any pain.
“I suggest to some people who are concerned about the side effects to take ibuprofen, like Tylenol or Advil, before the shot and maybe take another one four to six hours later. That sometimes reduces side effects quite significantly.”
Conway adds there’s nothing to be concerned about long-term and there doesn’t seem to be a particular vaccine that is solely attributable to the reactions.
“The risk of a side effect of this type is not a reason in my mind to stay away from getting a vaccine if it is offered to you.”
He adds employers should also be willing to allow employees to take a day off to stay home and rest.
“Employers should support anyone in getting a vaccine. And I think that it is legitimate to ask for a day off, and an employee should really consider these requests very seriously so that they too, can be part of the solution.”
Dr. Conway adds most of the side effects should wear off after a few days.
“I would say a day, maybe two days. Please, if it is offered to you, go and get the vaccine. Minor side effects are a reality of getting the vaccine. They’re not a reason to not get the vaccine.”